Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

June 22, 2015Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2015, 2:13 PM EDT for Stewart County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 2:13 PM EDT (18:13 UTC)
Expired
Jun 22, 2015, 2:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WWUS82 KFFC 221813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 22 2015
 
GAZ102-221845-
STEWART GA-
213 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LUMPKIN. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS STEWART COUNTY THROUGH 245 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...WESTVILLE AND TROUTMAN. 

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3193 8492 3193 8494 3207 8490 3207 8466
      3192 8470
TIME...MOT...LOC 1813Z 283DEG 4KT 3197 8485 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:16 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 22, 1:16 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT MON JUN 22 2015

.PREV DISCUSSION... /ISSUED 453 AM EDT MON JUN 22 2015/

..HEAT ADVISORY IN EFFECT TODAY FOR MAINLY EAST CENTRAL GA WITH
HEAT CONCERNS CONTINUING THRU MIDWEEK ACROSS PORTIONS OF THE AREA...

SHORT TERM /TODAY THROUGH TUESDAY/...
UPPER RIDGE CONTINUING OVER THE SOUTHEAST THROUGH THE SHORT TERM.
MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS SHOULD FORM TODAY AND AGAIN
TUESDAY. HAVE NO REAL FEATURE TO FOCUS ON...HOWEVER THERE WILL BE
ENOUGH HEAT AND INSTABILITY THAT STORMS COULD FORM ANYWHERE ACROSS
THE AREA...MAYBE FAVORING THE HIGHER ELEVATIONS AND A PORTION OF THE
CENTRAL ZONES. WITH LINGERING HEAT AND VARIOUS OUTFLOW
BOUNDARIES...A FEW STORMS COULD LAST WELL INTO THE OVERNIGHT HOURS.
HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS FOR THE ENTIRE AREA THIS
AFTERNOON AND AGAIN TUESDAY...SLIGHT CHANCE TONIGHT UNTIL AROUND
06Z.

AGAIN EXPECTING HOT TEMPERATURES TODAY AND TUESDAY WITH MAX
TEMPERATURES WELL INTO THE 90S FOR ALL EXCEPT THE HIGHER ELEVATIONS.
CURRENT HEAT ADVISORY STILL LOOKS OKAY WITH HEAT INDEX VALUES OF
AROUND 105 CONCENTRATED IN PORTIONS OF CENTRAL AND EAST CENTRAL
GA.

41

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAIN FOCUS ON CONTINUED HEAT SPELL FOR INITIAL PORTION OF LONG
TERM THRU MIDWEEK...THEN ON SWITCH TO A MORE ACTIVE PATTERN NEAR
THE END OF THE WEEK INTO THE WEEKEND.

UPPER RIDGE OF RELATIVELY LOW AMPLITUDE STILL BUILDS INTO THE
SOUTHEAST CONUS FOR WEDNESDAY...THOUGH DOES APPEAR A BIT WEAKER
THAN PREVIOUS MODEL RUNS. STILL LOOKING AT RELATIVELY UNPLEASANT
CONDITIONS WITH SULTRY DEWPOINTS IN THE LOW 70S AND DAYTIME MAX
TEMPS OF MID TO UPPER 90S FOR MUCH OF THE AREA...RESULTING IN
PROGGED HEAT INDICES OF 100-105 FOR THE CWA MAJORITY AND SOME
LOCALLY HIGHER VALUES IN EAST CENTRAL GA. OUT OF THE FORECAST
PERIOD...WEDNESDAY AFTERNOON/EARLY EVENING LOOKS TO HAVE THE
GREATER CHANCE FOR A MORE WIDESPREAD HEAT ADVISORY...THEN BECOME
MORE FOCUSED TO EAST CENTRAL GA AGAIN FOR THURSDAY. GIVEN DECENT
MOISTURE AND INSTABILITY WITH LITTLE CAP...HAVE GONE 30-40 POPS
FOR SHOWERS AND STORMS BOTH WED AND THURS AFTERNOON...THOUGH
THERE IS LITTLE TO FOCUS CONVECTIVE DEVELOPMENT OTHER THAN A WEAK
LEE TROUGH AND ANY LINGERING BOUNDARIES FROM LOCALIZED PREVIOUS
DEVELOPMENT.

GUIDANCE IS IN GOOD CONSENSUS WITH A PATTERN SHIFT FOR FRIDAY
INTO THE WEEKEND AS AN UPPER TROUGH DIGS SOUTHWARD AND AMPLIFIES
TO SET UP RESIDENCY ACROSS THE EAST CONUS. HAVE RAISED POPS FOR
LIKELY MORE WIDESPREAD SHOWERS/STORMS BEGINNING FRIDAY AFTERNOON
WITH INCREASED PVA AHEAD OF THE TROUGH...AND CONTINUING THRU THE
WEEKEND AS THE MAIN AXIS STAYS WEST OF THE AREA AND MORE ENHANCED
DEEP LAYER MOISTURE ADVECTS SOUTHEASTWARD.

WHILE BOTH WED AND THURS COULD SEE SOME STRONG TO ISOLATED SEVERE
STORMS DUE TO DECENT AVAILABLE CAPE IN THE 2000-3000 J/KG RANGE
AND SOME GOOD INVERTED-V/DOWNBURST POTENTIAL SIGNATURES IN THE
FCST SOUNDINGS...THE BEST CHANCE FOR MORE ORGANIZED DEVELOPMENT
WILL BE FRIDAY AND INTO THE WEEKEND AS SHEAR VALUES INCREASE IN
NORTHERN PORTIONS OF THE CWA.

BAKER

CLIMATE...

RECORDS FOR 06-22 MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2006     63 1947     76 1981     58 1972
                1925                                1947
   KATL      98 1964     64 1947     77 1925     56 1947
   KMCN     101 1925     70 1947     78 1915     58 1966
                                                    1947
   KCSG     100 2006     77 1963     77 1981     60 1992
                1988

RECORDS FOR 06-23 TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1988     71 1963     77 1944     53 1947
                1944
                1931
   KATL      99 1944     70 1963     77 1944     54 1972
                1930
   KMCN     101 1988     78 1947     75 1954     56 1966
                1981        1936        1951
                1944                    1950
   KCSG     100 1998     81 1983     79 2009     57 1972
                1981        1963
                1951

RECORDS FOR 06-24 WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1930     74 1991     78 1944     53 1947
   KATL      99 1988     74 1991     78 1930     54 1972
                1930
   KMCN     101 1988     77 1991     77 1932     53 1947
                1930        1963
   KCSG     100 1988     80 1963     78 2010     57 1972
                1981
                1951

RECORDS FOR 06-25 THURSDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1914     72 1979     76 1931     58 1922
   KATL     100 1914     70 1991     76 2010     59 1889
                                        1952
                                        1914
   KMCN     103 1914     74 1928     77 1930     59 1990
                                        1914
   KCSG     101 1988     76 1963     76 2010     61 1974
                                        1996

&&

.AVIATION...
18Z UPDATE...
PERSISTENCE FORECAST WILL CONTINUE THROUGH TOMORROW. CU FIELD WITH
ISOLATED TSRA THIS AFTERNOON. CU DISSIPATES THIS EVENING THEN
REFORMS TOMORROW MORNING WITH ISOLATED TSRA DEVELOPING IN THE
AFTERNOON. WINDS WILL REMAIN WEST TO NORTHWEST AROUND 10 KTS THIS
AFTERNOON...BECOMING LIGHT OR CALM TONIGHT AND REMAINING LIGHT
TUESDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS
17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          96  73  97  75 /  20  20  20  20
ATLANTA         93  76  94  76 /  20  20  20  20
BLAIRSVILLE     89  67  89  68 /  30  30  20  20
CARTERSVILLE    93  72  94  74 /  20  20  20  20
COLUMBUS        95  75  97  76 /  20  20  20  20
GAINESVILLE     93  74  93  74 /  20  20  20  20
MACON           97  74  98  75 /  20  20  20  20
ROME            95  71  96  74 /  20  20  20  20
PEACHTREE CITY  94  72  94  74 /  20  20  20  20
VIDALIA         97  75  98  75 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAURENS...MACON...MONTGOMERY...PEACH...
PULASKI...SCHLEY...SUMTER...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 22, 5:13 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 AM EDT MON JUN 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
513 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAT INDICES IN MAINLY EAST CENTRAL GEORGIA WILL REACH OR EXCEED
105 THIS AFTERNOON INTO EVENING. A HEAT ADVISORY HAS BEEN ISSUED
ACCORDINGLY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT. SOME STORMS REACHING STRONG
TO POSSIBLY SEVERE LEVELS CANNOT BE RULED OUT.

WEATHER HAZARDS...
GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN WITH ANY
STORM DEVELOPMENT. DANGEROUS HEAT LEVELS IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THURSDAY DUE TO
THE PRESENCE OF A PROLONGED RIDGE OF HIGH PRESSURE. RESULTANT
HEAT INDICES IN THIS PERIOD MAY REACH OR EXCEED 105 IN PORTIONS
OF CENTRAL GEORGIA. WEDNESDAY AFTERNOON LOOKS TO HAVE THE GREATER
CHANCE FOR MORE WIDESPREAD HEAT CONCERNS ACROSS THE AREA.

ISOLATED TO SCATTER THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST
HALF OF THE WORK WEEK...WITH THE POTENTIAL FOR GREATER COVERAGE
BY WEDNESDAY. CHANCES INCREASE FURTHER FOR THURSDAY THROUGH
SATURDAY AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND ALLOWS FOR
OTHER DISTURBANCES TO APPROACH THE AREA BY THE END OF THE WEEK. SOME
STORMS REACHING STRONG TO POSSIBLY SEVERE LEVELS CANNOT BE RULED
OUT EACH DAY. STRONG DOWNBURST WINDS...HEAVY RAIN...AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 1:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT MON JUN 22 2015

GAZ097-098-221815-
LAURENS GA-TREUTLEN GA-
148 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LAURENS AND
TREUTLEN COUNTIES UNTIL 215 PM EDT...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SOPERTON. THIS STORM WAS NEARLY
STATIONARY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS LAURENS AND TREUTLEN COUNTIES...INCLUDING
AREAS AROUND
SOPERTON...ROCKLEDGE...ORLAND...MINTER...BARNHILL...LOTHAIR AND
LOWERY.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3240 8296 3253 8273 3234 8255 3232 8257
      3231 8265 3230 8266 3230 8267 3229 8267
      3230 8271 3231 8272 3228 8276 3226 8276
      3227 8277 3222 8283
TIME...MOT...LOC 1748Z 320DEG 3KT 3235 8276
Special weather statement, Jun 22, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 22 2015

GAZ102-221845-
STEWART GA-
213 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LUMPKIN. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS STEWART COUNTY THROUGH 245 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...WESTVILLE AND TROUTMAN.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3193 8492 3193 8494 3207 8490 3207 8466
      3192 8470
TIME...MOT...LOC 1813Z 283DEG 4KT 3197 8485

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:35 PM EDTSpecial Weather StatementFFCUnion25 min
Jun 21, 9:21 PM EDTSpecial Weather StatementFFCTowns24 min
Jun 22, 12:05 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington40 min
Jun 22, 2:08 AM EDTSpecial Weather StatementFFCWilkinson37 min
Jun 22, 2:26 AM EDTSpecial Weather StatementFFCHouston34 min
Jun 22, 3:09 AM EDTSpecial Weather StatementFFCHouston36 min
Jun 22, 1:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 22, 2:49 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 36 more29 hr
Jun 22, 3:18 PM EDTSpecial Weather StatementFFCStewart27 min
Jun 22, 3:44 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 22, 3:48 PM EDTSpecial Weather StatementFFCJasper27 min
Jun 22, 3:50 PM EDTSpecial Weather StatementFFCWashington25 min
Jun 22, 4:01 PM EDTSevere Thunderstorm WarningFFCEmanuel44 min
Jun 22, 4:09 PM EDTSpecial Weather StatementFFCLaurens36 min
Jun 22, 4:14 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 22, 4:15 PM EDTSpecial Weather StatementFFCJasper30 min
Jun 22, 4:33 PM EDTSpecial Weather StatementFFCJones27 min
Jun 22, 4:42 PM EDTSpecial Weather StatementFFCToombs33 min
Jun 22, 4:44 PM EDTSpecial Weather StatementFFCLaurens31 min
Jun 22, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler28 min
Jun 22, 5:07 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen38 min
Jun 22, 5:11 PM EDTSpecial Weather StatementFFCJones34 min
Jun 22, 5:21 PM EDTSevere Thunderstorm WarningFFCLaurens, Wheeler39 min
Jun 22, 5:24 PM EDTSpecial Weather StatementFFCMontgomery36 min
Jun 22, 5:39 PM EDTSpecial Weather StatementFFCWilkinson36 min
Jun 22, 5:54 PM EDTSpecial Weather StatementFFCTelfair36 min
Jun 22, 5:55 PM EDTSpecial Weather StatementFFCWheeler35 min
Jun 22, 6:22 PM EDTSevere Thunderstorm WarningFFCWashington38 min
Jun 22, 6:32 PM EDTSpecial Weather StatementFFCJohnson28 min
Jun 22, 6:50 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington40 min
Jun 22, 7:05 PM EDTSpecial Weather StatementFFCCrisp25 min
Jun 22, 7:10 PM EDTSevere Thunderstorm WarningFFCLaurens35 min
Jun 22, 7:40 PM EDTSpecial Weather StatementFFCCrisp35 min
Jun 22, 7:44 PM EDTSevere Thunderstorm WarningFFCGlascock, Washington9 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.